Oklahoma, 2019Hail in Oklahoma, July 2, 2019
July 2, 2019 · NWS AMA · 1 event in 1 county or zone
An isolated afternoon thunderstorm developed along a surface low pressure trough. Adequate instability allowed the thunderstorm to produce large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated afternoon thunderstorm developed along a surface low pressure trough. Adequate instability allowed the thunderstorm to produce large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Jul 2, 3:09 PM CST, 12 minutes earlier.
Area forecast discussion, Jul 2, 3:09 PM CST, 12 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
409 PM CDT Tue Jul 2 2019
.DISCUSSION...
For this evening and tonight, an MCV over swrn KS is evident on
satellite imagery and is moving east. Another minor upper level
shortwave trof across the srn Rockies is fcst to move across the
region this evening and tonight. These features, combined with an
unstable atmosphere and adequate low level moisture, should
continue to result in further development of showers and tstms
across our fcst area as well as over the higher terrain of ern NM
through the evening hours before diminishing after midnight tonight.
Have raised pops a bit areawide for this evening, then down to
slight chc values after midnight tonight. A few storms will have
the potential to become strong this evening, with gusty winds and
small hail the main hazards. Also the strongest storms will be
capable of producing heavy rainfall, which may lead to localized
flooding.
For Wednesday through Thursday night, there may be less coverage
of showers and tstms as the inverted trof loses its grip on the OK
and TX Panhandles and upper level heights rise some. Have kept
pops in the slight chc category for parts of the area durg this
time period. Warmest temperatures appear to be on Independence Day
and Friday, with max temps around 101 degrees possible at Palo
Duro Canyon both days.
From Friday through next Tuesday, have continued to utilize the
model consensus blend with respect to all weather elements,
including pops and temps as medium range models seem to be in
reasonable agreement with the overall pattern, which suggests a
daily threat of showers and tstms with pops values in the slgt chc
to chc categories.
02
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 65 93 67 96 68 / 30 10 20 5 20
Beaver OK 66 94 68 96 69 / 30 10 20 5 20
Boise City OK 62 93 64 96 65 / 30 20 20 5 10
Borger TX 68 96 70 99 71 / 30 10 20 5 20
Boys Ranch TX 64 95 66 99 67 / 40 10 20 5 20
Canyon TX 64 93 66 96 67 / 30 10 20 5 20
Clarendon TX 67 93 69 95 70 / 30 10 20 5 10
Dalhart TX 61 93 63 96 63 / 40 10 20 5 10
Guymon OK 65 94 66 97 67 / 30 10 20 5 10
Hereford TX 64 94 65 96 67 / 30 10 20 5 20
Lipscomb TX 67 93 69 96 70 / 30 10 20 5 20
Pampa TX 66 93 67 94 69 / 30 10 20 5 10
Shamrock TX 68 93 69 95 70 / 20 10 20 5 10
Wellington TX 70 94 71 96 71 / 20 10 20 5 10
&&
.AMA Watches/Warnings/Advisories...
TX...None.
OK...None.
&&
Hazardous weather outlook, Jul 2, 2:47 PM CST, 34 minutes before
Hazardous Weather Outlook
National Weather Service Amarillo TX
347 PM CDT Tue Jul 2 2019
OKZ001>003-TXZ001>020-317-031100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
347 PM CDT Tue Jul 2 2019
This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.
.DAY ONE...This Afternoon and Tonight.
Isolated to scattered thunderstorms are expected this afternoon
and tonight across the Oklahoma and Texas Panhandles. A few storms
will have the potential to become strong, with gusty winds and
small hail the primary hazards. In addition, the strongest, slow
moving storms will be capable of producing heavy rainfall, which
may lead to localized flooding.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Thunderstorms will be possible across much of the Oklahoma and
Texas Panhandles mainly during the afternoon and evening hours
Wednesday through Monday. Some storms will have the potential to
become strong, with gusty winds and small hail the primary hazards.
In addition, the strongest, slow moving storms will be capable of
producing heavy rainfall, which may lead to localized flooding or
flash flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
02
02
In the hours before
Special weather statement, Jul 2, 2:21 PM CST, 1 hour before
Special Weather Statement
National Weather Service Amarillo TX
321 PM CDT Tue Jul 2 2019
TXZ001-006-022100-
Hartley TX-Dallam TX-
321 PM CDT Tue Jul 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DALLAM AND NORTHWESTERN
HARTLEY COUNTIES UNTIL 400 PM CDT...
At 321 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles south of Texline, or 18 miles southeast of Clayton, moving
southeast at 20 mph.
Half inch hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Texline and Ware.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
&&
LAT...LON 3638 10304 3647 10295 3624 10245 3571 10298
3576 10304
TIME...MOT...LOC 2021Z 310DEG 17KT 3623 10298
LFMSpecial weather statement, Jul 2, 3:11 PM CST, 10 minutes before
Special Weather Statement
National Weather Service Amarillo TX
411 PM CDT Tue Jul 2 2019
OKZ001-022145-
Cimarron OK-
411 PM CDT Tue Jul 2 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL CIMARRON COUNTY
UNTIL 445 PM CDT...
At 411 PM CDT, emergency management reported a strong thunderstorm
over Boise City, moving south at 5 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Boise City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Take shelter in a sturdy building if threatening weather approaches.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3677 10266 3681 10244 3659 10234 3655 10267
TIME...MOT...LOC 2111Z 349DEG 6KT 3672 10254
Bieda
Hail, Cimarron
- When
- July 2, 3:21 PM CST to 3:29 PM CST
- Where
- Cimarron County, 0.55 mi E of Boise City
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.730, -102.510
Jagged quarter to half dollar size reported, with accumulating hail noted at 1523CST. Emergency Manager reported that the quarter size hail ended around 1529CST.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Ohio, July 2, 20191 death · $552,000 · 1 in hail · 50 events
- Hail and Damaging Winds in Ohio, July 2, 2019$105,000 · 60 kt wind · 36 events
- Hail in North Dakota, July 2, 2019$175,000 · 2 in hail · 16 events
- Flash Flooding and Flooding in Kansas, July 2 to 4, 2019$88,000 · 1 in hail · 21 events
- Damaging Winds in Pennsylvania, July 2, 2019$43,000 · 61 kt wind · 16 events
- Hail and Damaging Winds in Pennsylvania, July 2, 2019$30,000 · 55 kt wind · 22 events
- Flash Flood and Damaging Winds in West Virginia, July 2 to 3, 2019$61,000 · 50 kt wind · 4 events
- Damaging Winds in Indiana, July 2, 2019$60,000 · 56 kt wind · 3 events
- Flash Flooding and Debris Flow in Washington, July 2 to 9, 2019$56,000 · 4 events
- Damaging Winds in Ohio, July 2, 2019$20,000 · 60 kt wind · 19 events
- Flash Flood and Heavy Rain in Iowa, July 2 to 3, 2019$20,000 · 11 events
- Flash Flood and Damaging Winds in Kentucky, July 2, 2019$25,000 · 55 kt wind · 6 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 843941.